Gregoriades, Vassilios - The descriptive set-theoretic complexity of the set of points of continuity of a multi-valued function

lmcs:887 - Logical Methods in Computer Science, November 2, 2011, Volume 7, Issue 4
The descriptive set-theoretic complexity of the set of points of continuity of a multi-valued function

Authors: Gregoriades, Vassilios

In this article we treat a notion of continuity for a multi-valued function $F$ and we compute the descriptive set-theoretic complexity of the set of all $x$ for which $F$ is continuous at $x$. We give conditions under which the latter set is either a $G_\delta$ set or the countable union of $G_\delta$ sets. Also we provide a counterexample which shows that the latter result is optimum under the same conditions. Moreover we prove that those conditions are necessary in order to obtain that the set of points of continuity of $F$ is Borel i.e., we show that if we drop some of the previous conditions then there is a multi-valued function $F$ whose graph is a Borel set and the set of points of continuity of $F$ is not a Borel set. Finally we give some analogous results regarding a stronger notion of continuity for a multi-valued function. This article is motivated by a question of M. Ziegler in [{\em Real Computation with Least Discrete Advice: A Complexity Theory of Nonuniform Computability with Applications to Linear Algebra}, {\sl submitted}].


Source : oai:arXiv.org:1108.0843
DOI : 10.2168/LMCS-7(4:2)2011
Volume: Volume 7, Issue 4
Published on: November 2, 2011
Submitted on: June 25, 2015
Keywords: Mathematics - Logic,Computer Science - Logic in Computer Science,F.4.1


Share

Browsing statistics

This page has been seen 20 times.
This article's PDF has been downloaded 23 times.